General chatter - Stroke information?




View Full Version : Stroke information?


Beautiful Ace
01-26-2009, 03:40 PM
I was just wondering if anybody knew how soon you could get symptoms of a stroke before it happens? My arm has been feeling funny since last wednesday (but not numb) and since friday, I have been losing focus with my eyes, and the eyes got worse today. I made an appointment with my doctor and he said the soonest he can see me is Thursday... do you think I have any reason to be worried, my mom is freaking me out.


Beautiful Ace
01-26-2009, 03:43 PM
p.s. the eye thing only happen when I'm reading or looking at somebody a meter away.

luvja
01-26-2009, 04:32 PM
Your pretty young to be having a stroke, what are you, 18? Not to say it COULDN'T happen, it's just very unlikely.
Signs of stroke are, blurred vision, problems swallowing and talking, dizziness, etc.
I doubt it's a stroke, but I'd still go to the doctor, better yet a walk-in clinic.


mazza
01-26-2009, 05:50 PM
I'm with Luvja - you're pretty young for a stroke - but it's good that you're getting it checked up on.

Oh man i hope everything turns out okay - but I'm, sure you'll be fine.

katyp
01-26-2009, 05:54 PM
it sounds scarey I agree but there is a lot off other things it could be and one off them is a migraine...
I got freaked one day as my mum was having same issues as you. As we are live in tiny little village we called doctor and he came out.
He send to hospital to be sure and funnily enough turned out to be migraine even though she had the weird arm and eye and no headache.

let us know how you get on xxx

Shannon
01-26-2009, 07:04 PM
I had a stroke at the age of 32, it was actually several days before the full onslaught hit. The first thing I noticed was my jaw was hurting when I was chewing, I thought I had just eaten to much beef jerky. My left arm and hand started feeling wierd and my head hurt really bad. I would go ahead and go to like a urgent care center or walk in clinic and get checked out. It could be a migraine, they think the migraines I was having set off my stroke. I hope everything is okay, please keep us informed!! Huggers

Beautiful Ace
01-26-2009, 10:06 PM
Okay. My mom freaked me into going to the emergency and this is the explanation. All symptoms are not related. My arm was probably hurting because of my back. My eyes were going funny because my right eye is weaker than my left eye (still have to go to the optometrist to get that checked out). And I didn't mention this because I guess I was trying to lie to myself. On Friday night I had a funny feeling on the left side of my chest but figure it was just indigestion. Turns out it was because they did a heart reading or ekg or something like that and I was completely normal.
All is seemingly well, it was just a series of unfortunate events.

Beautiful Ace
01-26-2009, 10:06 PM
Oh, they gave me tylenol 3 and novo naprox for my back.

jademarlene
01-26-2009, 10:07 PM
Thank God, glad to hear it.

Beautiful Ace
01-26-2009, 10:19 PM
Thank you:)

junebaby
01-26-2009, 10:26 PM
I am not sure about the before signs, but I am unfortunetly aware of the after effects. If your doctor can't see u before then, maybe it is not that serious. I am not a doctor, but they know when it is an emergency and when it is not. If u are that worried (as wellas ur family), then mabe you should go to another doctor or even the emergency room. I hope that you get better real soon.

P.S. please forgive my spelling!:D

Beautiful Ace
01-26-2009, 10:39 PM
I went:P see above post.

flatiron
01-26-2009, 11:29 PM
Glad it was nothing serious. I used to have problems with anxiety attacks. I would think I was having a stroke or heart attack. I would have pain in my chest (I really did!) my left arm hurt and I would have shortness of breath. On top of that I was getting these BAD head rushes.

It scared me and I went to the ER because I don't have med insurance and the VA Hospital is 20 miles away. A regular hospital is at the end of my street.

The first time I went to the ER they kept me all night in Intensive Care and could find nothing wrong with me. I got a bill a week later for $2,000.00

A few months later I had the same symptoms and again it scared me and I again went to the ER. They found nada and another $2K

NOW... I don't care if I am bleeding out my ears I am NOT going back to that freakin ER I will drive myself to the VA in Hampton! LOL!

I can't afford to have a heart attack or stroke! :D

Beautiful Ace
01-26-2009, 11:31 PM
I am so happy I live in Canada. I only had to pay about 20 dollars for this whole ordeal (for the pills).

Beautiful Ace
01-27-2009, 01:41 AM
So I didn't want to start another pitty me thread.... but I just got done a one hour crying fit because of the pain in my stomach that one of those stupid pills they gave me created. I went to bed, within a minute of lying down i started to get a pain half way from my chest to my naval. It hurt about 100X WORSE than my back ever did... The pain lasted a good hour or maybe a little less but I think I would rather just ****ing deal with the back pain the rest of my life than force that pain on myself again. I am NOT taking another one of those stupid pills.

Why the **** is this happening to me.............

flatiron
01-27-2009, 10:24 AM
Ace call the pharmacist and tell him what happened he might be able to give you faster feedback that your doctor but if you are having a reaction I would most def let your doctor know.

I don't know what you are taking but maybe you have to take it with food or something?

Are you sure the pain was from taking the pill? I would think meds for back pain would be a muscle relaxer or pain meds can't see how any of those will cause stomach pain.

I'd definitely talk to the pharmacist though..

hope you feel better soon.

Beautiful Ace
01-27-2009, 04:37 PM
I am 100% sure it was those pills. The people at the hospital even warned me that it would give me some stomach discomfort... DISCOMFORT? And the understatement award of the year goes to!!!!!!!!!! They gave me Navo Naprox as an anti inflammatory pill and T3's as the pain killer.

Beautiful Ace
01-27-2009, 04:38 PM
the only other time I ever felt pain in the area that those pills made me feel pain, was when I had the stomach virus last year. And this wasn't the stomach virus because I had it twice before and it never only lasts an hour, it lasts a week or two.

Platinum
01-28-2009, 01:53 AM
maybe if you eat more food or drink milk or something they will digest better and not cause so much pain???? I've had that problem with some pills and I just ate a nice sized meal with a good variety of protein/carbs/fat and they digested better.... hope you feel better soon!

Twice
01-28-2009, 09:28 AM
Next time you take a pill, take a tablespoon of Malox with it. It will coat your stomach and make it less likely for the codeine in the T3 to mess with you.

edit...
Has anyone suggested stretching exercises for your back? You should ask your doctor. You've been suffering quite a while now with that. Pills alone arent going to fix it

GatorgalstuckinGA
01-28-2009, 09:34 AM
beautful ace- that is a pretty strong muscle relaxer/pain med and may cause upset stomach...that being said..have you thought about going to see a chiropracter????? If you have a pain in your shoulder/arm region with numbness, you sound like you have a pinched nerve in your neck (since this i where your nerves to your arm and shoulder come from). Adjustments could possibly relieve the pain without having to take meds. Trust me...i use to think about chiros..since i do believe in medicine...but i can tell you my life has changed and my migranes have diminished since my routine visits with my chiropracter. It may not help the eye site issues..but routine chiro with maybe some massage therapy to relieve muscle stiffness, may be all you need. Find one who does the appropriate xrays and test to make sure there aren't any issues that would proclude you from an adjustment...but definately go see a chrio...why take meds if its possible to be fixed thr routine adjustments.

tamaralynn
01-28-2009, 09:37 PM
You may be having a reaction to one of the pills (some people cannot tolerate certain types of meds).

I had a doctor prescribe me Flexeril... and It gave me pains similar to what you described. How I described it was... someone wrapped a piece of barbed wire mesh around my ribs to my belly and kept pulling tighter and tighter until I couldn't stand it - this woke me up at 1 in the morning. The pain lasted for about an hour... and I was ready to beg my husband to bring me to the ER.

I no longer take the med daily as prescribed, but only if I need it - and then I make sure to eat something with it.